Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 51, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 21, 2011, 1:52 PM EDT for Essex County, King and Queen County, King William County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 1:52 PM EDT (17:52 UTC)
- Expired
- Aug 21, 2011, 2:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Essex County, VA, King and Queen County, VA, King William County, VA
The radar
The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
307 WFUS51 KAKQ 211752 TORAKQ VAC057-097-101-211815- /O.NEW.KAKQ.TO.W.0051.110821T1752Z-110821T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 152 PM EDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL ESSEX COUNTY IN EAST CENTRAL VIRGINIA... WEST CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA... NORTH CENTRAL KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA... * UNTIL 215 PM EDT * AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR AYLETT...AND MOVING EAST AT 15 MPH. * THIS DANGEROUS STORM WILL BE NEAR... SAINT STEPHENS CHURCH AROUND 210 PM EDT. MILLERS TAVERN AROUND 215 PM EDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE BISCOE AND HENLEY FORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3791 7695 3776 7689 3772 7716 3785 7722 TIME...MOT...LOC 1752Z 256DEG 12KT 3779 7714 $$ SCALORA
1 follow-up statement
415 WWUS51 KAKQ 211802 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 202 PM EDT SUN AUG 21 2011 VAC057-097-101-211815- /O.CON.KAKQ.TO.W.0051.000000T0000Z-110821T1815Z/ KING WILLIAM VA-KING AND QUEEN VA-ESSEX VA- 202 PM EDT SUN AUG 21 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ESSEX...WEST CENTRAL KING AND QUEEN AND NORTH CENTRAL KING WILLIAM COUNTIES UNTIL 215 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR AYLETT...MOVING EAST AT 15 MPH. THIS DANGEROUS STORM WILL BE NEAR... SAINT STEPHENS CHURCH AROUND 210 PM EDT. MILLERS TAVERN AROUND 215 PM EDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE BISCOE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3791 7695 3778 7690 3776 7712 3784 7716 TIME...MOT...LOC 1801Z 256DEG 12KT 3780 7710 $$ SCALORA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 21, 1:02 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 21, 1:02 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
102 PM EDT SUN AUG 21 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN SITUATED JUST OFFSHORE AS A COLD
FRONT APPROACHES FROM THE WEST THIS AFTERNOON...THEN PUSHES ACROSS
THE REGION TONIGHT AND MONDAY MORNING. HIGH PRESSURE WILL RETURN
MONDAY NIGHT THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AMPLIFICATION OF UPR TROUGH THROUGH THE GREAT LAKES AND TWD THE
NE CONUS BY LTR TDA...PUSHES A CDFNT TWD THE FA. B4 THAT TIME
(TDA)...LLVL FLO BCMS SLY...AND GRDLY INCRSS BY AFTN HRS. INITIAL
PRE-FNTL TROUGH DVLPS IN LEE OF MTNS AFTN HRS...W/ ACTUAL CDFNT
RMNG NW OF THE RGN THROUGH 00Z/22. HTG...AND WK AVBL INSTABILITY ENUF
FOR SCT CNVTN FM 17-18Z THROUGH REST OF THE DAY. SPC HAS SLGT RISK
SVR FOR NRTH HALF OF CWA. HI TEMPS MNLY U80S TO L90S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SHARPEN OF UPR LVL TROUGH CONTS INTO THE NE/MDATLC STATES...W/ SFC
CDFNT PUSHING THROUGH THE FA OVRNGT. 00Z/21 GFS A FEW HRS SLOER W/
THE FNT REACHING THE CST/FAR SE AREAS OF FA THROUGH 12Z/22. WL
CONT W/ POPS OVR MUCH OF THE AREA 40-50%...THOUGH TAPERING W-E AFT
MDNGT...LVG CHCS INVOF SE VA/NE NC THROUGH MON MRNG. LINGERING
PTNTL LLVL CONVERGENCE AND M/ULVL TROUGH AXIS PUSHING THROUGH THE
RGN MON AFTN MAY RESULT IN ISLTD SHRAS/STMS INVOF/S OF VA/NC BRDR.
OTRW...DRYING XPCTD ON NNW WNDS. BY TUE...SFC HI PRES BUILDS OVR
THE RGN...AND TROUGH ALOFT RELAXES...LEADING TO A PLSNT/COMFY DAY.
LO TEMPS TNGT FM THE M/U60S WRN/NRN SECTION...TO L70S SE. HI TEMPS
MON FM THE L/M80S ON THE LWR MD ERN SHR...AND ALG THE CST IN ERN
VA/NE NC...TO THE U80S SW PORTION OF FA. LO TEMPS MON NGT MSTLY IN
THE 60S...PERHAPS A FEW UPR 50S NWRN PTN OF CWA AND OVR INTR SXNS
OF LWR MD ERN SHR. HI TEMPS TUE IN THE L/M80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
DRY CONDITIONS TO PERSIST WED-WED NIGHT AS THE RIDGE AXIS PUSHES OFF
THE COAST. NEXT LEGITIMATE CHANCE OF ORGANIZED SHOWERS/TSTMS WILL
COME LATE IN THE WEEK (THU-FRI)...AHEAD OF THE NEXT SLOW MOVING COLD
FRONT. PER THE 12Z 08/20 RUNS...BOTH THE GFS AND ECMWF AGAIN SHOW
THE PROSPECTS OF A TROPICAL CYCLONE (SOON TO BE IRENE?) TRACKING
ALONG THE LOWER FL PENINSULA ON FRI...THEN DIVERGE THEREAFTER IN
THE EVENTUAL TRACK. IMPACTS FOR OUR PORTION OF THE MID ATLC REGION
(IN TERMS OF INCREASED RAIN CHANCES) WOULD APPEAR TO BE LATE SAT
OR SAT NIGHT AT THE EARLIEST.
TEMPS GENERALLY CLOSE TO CLIMO (UP TO A FEW DEGREES ABV NORMAL)...
WITH HIGHS AVERAGING IN THE MID-UPR 80S (COOLEST ALONG THE COASTS)
AND LOWS MAINLY IN THE 60S WED MORNING...AND FROM THE UPR 60S TO
LWR 70S THU THROUGH NEXT SAT AM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE MAIN CONCERN EARLY THIS MORNING CONTINUES TO BE THE POSSIBILITY
OF LOWERING VISIBILITIES DUE TO SMOKE FROM THE GREAT DISMAL SWAMP
FIRE AND LIGHT SOUTHEAST WINDS PUSHING IT FURTHER INLAND. LOW LEVEL
WINDS WINDS ARE EXPECTED TO VEER TO THE SOUTH AND SOUTHWEST SHORTLY
AFTER DAYBREAK...SPREADING SMOKE TOWARDS KPHF AND KORF. THE
DEVELOPMENT OF SURFACE INVERSIONS OVERNIGHT WILL MAKE CONDITIONS
FAVORABLE FOR FOG TO MIX WITH SMOKE THIS MORNING. VISIBILITY
CONCERNS DUE TO SMOKE/FOG SHOULD IMPROVE BY MID-MORNING AS DAYTIME
HEATING AND INCREASING SOUTHWEST WINDS MIX THE ATMOSPHERE.
SCATTERED CONVECTION IS EXPECTED TO DEVELOP LATE THIS
AFTN/EVENING AS A COLD FRONT SWINGS THROUGH THE REGION TONIGHT
THROUGH MONDAY MORNING...BEFORE STALLING ALONG THE CAROLINA COAST.
THIS WILL RESULT IN WIDESPREAD CEILINGS ACROSS THE REGION
BEGINNING THIS AFTERNOON. CONVECTION SHOULD PUSH OFFSHORE BY
MONDAY AFTERNOON. THEN HIGH PRESSURE RETURNS TO THE REGION LATE
MONDAY NIGHT THROUGH MID WEEK.
&&
.MARINE...
AN APPROACHING FRONT WILL INCREASE S/SW WINDS THROUGH THE DAY. A
COLD FRONTAL PASSAGE THIS EVENING WILL RESULT IN BREEZY SOUTHWEST
WINDS ALONG THE FRONT...VEERING TO THE NORTHWEST BEHIND IT. THIS
WILL CREATE BREEZY CONDITIONS OVER AREA WATERS DURING THIS
TIME...ESPECIALLY AS COOLER AIR MOVES OVER WARMER WATERS LATE
TONIGHT THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED...PLEASE REFER TO WWW.WEATHER.GOV/WAKEFIELD FOR CURRENT
INFORMATION AND UPDATES. BY MONDAY AFTERNOON...A BRIEF REPRIEVE IS
EXPECTED IN WINDS AND WAVES/SEAS BEFORE NORTHERLY WINDS CREATE
ANOTHER SURGE OF BREEZY CONDITIONS MONDAY NIGHT THROUGH EARLY
TUESDAY MORNING. AT THIS TIME...WINDS SHOULD REMAIN AOB 16 KTS WHICH
IS JUST BELOW SCA CRITERIA. HIGH PRESSURE WILL RETURN TO THE MID
ATLANTIC STATES TUESDAY THROUGH WEDNESDAY...ALLOWING ONSHORE FLOW/SEA
BREEZES TO DEVELOP EACH AFTERNOON. WINDS ARE EXPECTED TO BECOME
SOUTHERLY ON THURSDAY AS A WEAK UPPER LEVEL DISTURBANCE PUSHES
THROUGH THE REGION.
&&
.FIRE WEATHER...
LGT SE WNDS HAS PUSH SOME OF THE SMOKE FM DISMAL SWAMP FIRE NW TO
NR RIC OVRNGT...W/ WNDS BCMG MR SSW TDA...XPCTG SMOKE TO CVR MR OF
SE VA THAN WHR IT IS ATTM. STILL SOME CONCERN FOR AREAS OF (DENSE)
SMOKE/FG INVOF FIRE SOURCE/SURROUNDING FIRE OVR PORTIONS OF
SUFFOLK/WRN CHESAPEAKE THIS MRNG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ084-086-
088>097-100.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT MONDAY
FOR ANZ630>632-634-650-652-654-656.
&&
SYNOPSIS...ALB/WRS
NEAR TERM...ALB/WRS/MAS
SHORT TERM...ALB
LONG TERM...BKH
AVIATION...BMD
MARINE...BMD
FIRE WEATHER...Hazardous weather outlook, Aug 21, 9:08 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 908 AM EDT SUN AUG 21 2011 NCZ012>017-030>032-102-VAZ065-066-079-087-098-221315- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG- BRUNSWICK-GREENSVILLE-VIRGINIA BEACH- 908 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ088-092>097-221315- SUSSEX-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 908 AM EDT SUN AUG 21 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-650-652-654-656-221315- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 908 AM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-658-221315- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 908 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ084-086-089>091-100-221315- GLOUCESTER-MATHEWS-SURRY-JAMES CITY-YORK-NORTHAMPTON VA- 908 AM EDT SUN AUG 21 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ADDITIONALLY...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH THE GREATEST THREAT BEING DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP MAY BE ACCOMPANIED BY GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>064-067>078-080>083-085-099-221315- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-ACCOMACK- 908 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH THE GREATEST THREAT BEING DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP MAY BE ACCOMPANIED BY GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 1:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
117 PM EDT SUN AUG 21 2011
VAZ064-072-073-211755-
CAROLINE VA-KING AND QUEEN VA-KING WILLIAM VA-
117 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM MOVING INTO KING WILLIAM COUNTY...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANGOHICK...OR ABOUT 7 MILES SOUTHWEST OF
BEULAHVILLE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR GLOBE...AND...POLLARDS CORNER AT 125 PM EDT...UPSHAW...
AND...AYLETT AT 130 PM EDT...BEULAHVILLE AT 135 PM EDT...BISCOE...
AND...NEWTOWN AT 145 PM EDT...OWENTON AT 150 PM EDT...INDIAN NECK AT
200 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3795 7707 3791 7702 3787 7704 3784 7701
3782 7695 3769 7724 3772 7723 3771 7726
3772 7730 3774 7730 3773 7732 3775 7730
3776 7734 3779 7733 3779 7737 3781 7739
3801 7709
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:11 AM EDT | Small Craft Advisory | AKQ | 38 hr | |
| Aug 21, 7:16 AM EDT | Dense Fog Advisory | AKQ | City of Chesapeake | 93 min |
| Aug 21, 1:17 PM EDT | Special Weather Statement | AKQ | King William | 38 min |
| Aug 21, 1:31 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 44 min |
| Aug 21, 2:16 PM EDT | Special Weather Statement | AKQ | Essex, Richmond | 44 min |
| Aug 21, 2:26 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Louisa | 49 min |
| Aug 21, 2:51 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 54 min |
| Aug 21, 3:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 21, 3:19 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Goochland, Powhatan | 41 min |
| Aug 21, 3:21 PM EDT | Special Weather Statement | AKQ | Northampton | 54 min |
| Aug 21, 3:25 PM EDT | Special Weather Statement | AKQ | Northumberland | 50 min |
| Aug 21, 3:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Aug 21, 3:31 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Lunenburg, Nottoway, Prince Edward | 44 min |
| Aug 21, 3:46 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover, Louisa | 59 min |
| Aug 21, 4:08 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover | 52 min |
| Aug 21, 4:21 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Nottoway | 54 min |
| Aug 21, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 50 min |
| Aug 21, 4:41 PM EDT | Special Weather Statement | AKQ | Essex | 64 min |
| Aug 21, 4:43 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 47 min |
| Aug 21, 4:47 PM EDT | Special Weather Statement | AKQ | Westmoreland | 28 min |
| Aug 21, 4:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 21, 5:02 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville | 43 min |
| Aug 21, 5:08 PM EDT | Special Marine Warning | AKQ | 47 min | |
| Aug 21, 5:24 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 51 min |
| Aug 21, 5:28 PM EDT | Special Weather Statement | AKQ | Prince George, Southampton, Surry, Sussex, City of Franklin, City of Petersburg | 62 min |
| Aug 21, 5:31 PM EDT | Special Weather Statement | AKQ | Richmond, Westmoreland | 29 min |
| Aug 21, 5:50 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 18 min |
| Aug 21, 6:29 PM EDT | Special Marine Warning | AKQ | 91 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.